• AI:


    Hello human, I am a GPT powered AI chat bot. Ask me anything!


Gathering thoughts ...







Taking pills to prevent menses in order to observe i’tikaaf

Top Readz Avatar

Question

I want to sit in Aitikaaf. This would be my third time I will be in Aitikaaf. My menses date will be somewhere in the last 10days of Ramadaan. There are pills available nowadays to stop the periods. I have used them while I sat in Aitikaa for the first time as my menses date was there. But this time I am afraid to use them as I had cancer and I have been operated and went through Chemotherapy. When I was diagnosed to cancer I did neeeyat that may ALLAH grant me health and I will sit in Aitikaaf. Now it the matter of my promise with ALL MIGHTY ALLAH. What should I do? Should I consult a doctor to know if the pills would be no harm or shall I not sit in Aitikaaf? Please tell me as I am very worried.

Praise be to Allah.

Firstly: 

We ask Allaah to heal you
and grant you good health, and to keep your spiritual and worldly affairs
safe and sound.  

Secondly: 

It is permissible to take
pills to prevent menses in order to be able to do acts of worship such as
i’tikaaf, ‘umrah and Hajj, but that is subject to the condition that they
should not be harmful to the body. As you are suffering from the disease
that you mentioned, you have to consult the doctor before taking these
pills, and make sure that they will not conflict with your treatment or
cause any harm to you. The Muslim is enjoined to take care of his body and
not harm it, because Allaah says (interpretation of the meaning): 

“And do not kill
yourselves (nor kill one another). Surely, Allaah is Most Merciful to you”

[al-Nisa’ 4:29] 

“and do not throw
yourselves into destruction”

[al-Baqarah 2:195]

and the Prophet (peace
and blessings of Allaah be upon him) said: “There should be neither causing
harm nor reciprocating harm.” Narrated by Ahmad and Ibn Maajah (2341),
classed as saheeh by al-Albaani in Saheeh Ibn Maajah. 

It says in al-Adaab
al-Shar’iyyah (2/463): It is haraam to use as a remedy anything that
causes harm. End quote. 

Based on this, if these
pills are harmful then it is not permissible for you to take them, and you
can start i’tikaaf, then if your menses comes then you should leave the
mosque and stop i’tikaaf; this is an excuse for you to stop it, and in fact
it will be obligatory for you to do so because it is not permissible for a
menstruating woman to remain in the mosque. 

But if they are not harmful
then there is nothing wrong with your taking them. 

And Allaah knows best.

Tagged in :

Top Readz Avatar

Leave a Reply

Your email address will not be published. Required fields are marked *

Alexa Liv

1.5M Followers

Check out our new font generatorand level up your social bios. Need more? Head over to Glyphy for all the fancy fonts and cool symbols you could ever imagine.

Latest Posts

Categories